Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 315, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 9, 2006, 1:52 PM EDT for Ashtabula County, Ohio. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2006, 1:52 PM EDT (17:52 UTC)
- Expired
- Sep 9, 2006, 2:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 2:15 PM EDT | HAIL 0.75 | Andover, OH | |
| Sep 9, 2:15 PM EDT | HAIL 0.75 | Andover, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 091752 SVRCLE OHC007-091830- /O.NEW.KCLE.SV.W.0315.060909T1752Z-060909T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 152 PM EDT SAT SEP 9 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN NORTHEAST OHIO * UNTIL 230 PM EDT * AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR ANDOVER...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY AND WILL BE NEAR ANDOVER. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4172 8066 4154 8070 4153 8054 4171 8053 $$ FK
2 follow-up statements
000 WWUS51 KCLE 091822 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 221 PM EDT SAT SEP 9 2006 OHC007-091830- /O.CON.KCLE.SV.W.0315.000000T0000Z-060909T1830Z/ ASHTABULA OH- 221 PM EDT SAT SEP 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM EDT FOR ASHTABULA COUNTY... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR ANDOVER...AND MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR ROME AND NEW LYME. * LOCATIONS IMPACTED INCLUDE... ANDOVER... LAT...LON 4172 8066 4154 8070 4153 8054 4171 8053 $$ BM
000 WWUS51 KCLE 091835 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 235 PM EDT SAT SEP 9 2006 OHC007-091845- /O.EXP.KCLE.SV.W.0315.000000T0000Z-060909T1830Z/ ASHTABULA OH- 235 PM EDT SAT SEP 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ASHTABULA COUNTY EXPIRED AT 230 PM EDT... RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM OTHER THUNDERSTORMS ACROSS SOUTHERN ASHTABULA COUNTY. LAT...LON 4172 8066 4154 8070 4153 8054 4171 8053 $$ BM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 7:08 AM EDT, 6 hours 44 minutes earlier.
Area forecast discussion, Sep 9, 7:08 AM EDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 708 AM EDT SAT SEP 9 2006 .AVIATION(12Z-12Z)... MAIN FACTOR WILL BE PRECIP ASSOCIATED WITH COLD FRONTAL PASSAGE THIS MORNING/AFTERNOON. SURFACE FRONT CURRENTLY JUST NORTH OF LAKE ERIE...HOWEVER MAJORITY OF PRECIP STILL BEHIND THE FRONT OVER CENTRAL MICHIGAN. HAVE NOTED MORE AND MORE SHOWERS POPPING UP OVER THE LAKE SINCE 4AM...RUC SHOWING A WEAK THETA-E RIDGE JUST AHEAD OF THE FRONT...THIS COMBINED WITH RELATIVELY UNSTABLE AIR OVER THE LAKE THE LIKELY CAUSE OF THESE SHOWERS. CLE/DTX RADAR CURRENTLY SHOWING A WEAK BOUNDARY OVER THE SOUTHERN SHORE OF THE LAKE...PUSHING INLAND AND SPAWNING ADDITIONAL SHOWERS AND THUNDERSTORMS. GIVEN WIDELY SCATTERED NATURE OF THESE SHOWERS...WILL ONLY GO WITH VCSH AT ALL THE TERMINALS THROUGH MID MORNING AND HOLD OFF ON INTRODUCING TEMPOS FOR THUNDER UNTIL EARLY AFTERNOON WHEN DAYTIME HEATING WILL ALLOW FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP. BACKED OFF ON IFR VSBYS FOR THIS AFTERNOON...ANY HEAVY RAIN WOULD BE BRIEF IN NATURE BUT COULD SEE BRIEF PERIODS OF MVFR VSBYS WITHIN HEAVIEST SHOWERS. AS FOR AFTER 00Z...BIT OF A CONFLICT BETWEEN MOS GUIDANCE AND RAW MODEL OUTPUT IN TERMS OF CEILINGS...MOS KEEPS CIGS VFR...RAW MODEL OUTPUT BRINGS IN LOW CIGS UNDER 1000FT. SINCE CIGS ARE ALREADY WELL BELOW 1000FT BEHIND THE FRONT AT THE MOMENT...AM INCLINED TO BRING THESE LOW CEILINGS INTO OUR TERMINALS THIS EVENING. && .SHORT TERM UPDATE (TODAY)... UPDATED TO REMOVE TIMING FOR SHOWERS AND THUNDERSTORMS AND TO ADD CLOUD TRENDS. && .SHORT TERM (TODAY THRU MON NIGHT)... CDFNT FM SRN LK MI NE THRU THE FLINT MI VCNTY. ETA12 DROPS IT INTO NRN OH/NWRN PA BTWN 12-15Z. MANUAL POSITIONS SUGGEST THE FRONT CLEARS THE AREA TO THE SOUTH BY 18Z ALTHOUGH 18Z ETA12 PROG HANGS THE BOUNDARY UP IN THE NW AS A WK WV DEVLPS...SUGGESTING THE POSITION MAY BE CLOSER TO A KDFI-KPHD LINE. MOST OF THE CLOUD COVER AND PCPN IS ALG AND POST FRONT ALTHOUGH NERN OH/WRN PS HAS SEE SCT SHWRS/TSTMS OVRNGT. WL NEED TO INCLUDE A TREND IN CLOUDS TDA SINCE WE SHOULD SEE SOME SS AT LEAST TO START OUT WITH. COULD ALSO END UP WITH A PARTLY SUNNY AFTERNOON BUT WILL TREND WITH INCRSG CLOUDS MOST AREA...AND TO MC IN THE NERN ZONES. XPC MOST OF THE PCPN FROM LATE MORNING ON ALTHUGH CANNOT DISCOUNT CRNT ACTVTY. CDFNT DROPS SOUTH OF THE AREA THIS EVG/TNGT AND EVENTUALLY STALLS ACRS THE LOWER OH VLY AS THE SFC HIGH TO OUR NORTH DRIFTS E ACRS THE GRTLKS. ENSEMBLE MEAN BUILDS THE HIGH A BIT FURTHER SOUTH-EAST THAN THE OPERATIONAL MDLS WHICH WOULD TEND TO BRING IN DRIER AIR TO THE AREA SPCLY NE THRU THE SHORT TERM. NGM/NAM/GFS IN GNRL AGREEMENT HWVR IN THAT ALL THREE SHOW A GOOD AMOUNT OF MSTR ACRS THE AREA TNGT THROUGH MONDAY NIGHT...ENOUGH TO GO WITH MOSTLY CLOUDY THRU MUCH OF THE SHORT TERM. BEST CHC FOR PC WOULD BE ACRS THE FAR NE SO WILL PLACE IN FCST THERE SUNDAY THRU MONDAY. AS FOR PCPN WL CONTINUE WITH CHC POPS TNGT POST FRONT AND THEN DRY OUT THE AREA FOR SUNDAY. SUNDAY NIGHT WILL BRING CHC POPS BACK INTO THE NW AS SYSTEM IN THE CNTRL PLAINS MOVES TWRD THE OH VLY. MONDAY GFS AND NAM BOTH SHOWING THE FRONT MOVG BACK INTO THE AREA AHEAD OF THE SFC LOW WITH DP MSTR IN PLACE. WL CONT POPS MONDAY NIGHT AS WELL. && .LONG TERM TUESDAY THROUGH FRIDAY)... TUES THRU THURSDAY LOOKS MOIST AND UNSTABLE AS THE GFS DVLPS AN UPPR LOW ACRS THE GRTLKS. WL NEED TO KEEP CHC POPS IN THE FCST THRU AT LEAST WEDNESDAY AND CONTINUE MC SKIES THRU THURSDAY. THURSDAY NIGHT INTO FRIDAY XPC CLRG AS LOW MOVES EAST OF THE AREA. NO BIG CHG IN TEMPS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...TK LONG TERM...TK AVIATION...LEINS
Hazardous weather outlook, Sep 9, 6:02 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE CLEVELAND OH 602 AM EDT SAT SEP 9 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-101015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 602 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THE LOWER GREAT LAKES REGION TODAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE GUSTY WINDS OR MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:27 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Trumbull | 78 min |
| Sep 9, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 60 min |
| Sep 9, 5:56 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 49 min |
| Sep 9, 6:04 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 40 min |
| Sep 9, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 31 min |
| Sep 9, 6:24 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.